Accession Number:

ADA629504

Title:

Fluoroquinolone-Associated Bilateral Patellar Tendon Rupture: A Case Report and Review of the Literature

Descriptive Note:

Journal article

Corporate Author:

ARMY INST OF SURGICAL RESEARCH FORT SAM HOUSTON TX

Report Date:

2010-06-01

Pagination or Media Count:

5.0

Abstract:

Single series case reports have described bilateral traumatic patellar tendon ruptures, and less frequently, with little or no trauma. Patellar pendom rupture most often occurs in patients younger than 40 years old and is commonly precipitated by a sudden, significant eccentric contraction. Patellar tendon ruptures are uncommon in those older than 40 years of age, but when they occur, may indicate an underlying systemic disorder. Corticosteroid injections, rheumatic disease, metabolic disorders, and fluoroquinolone use have all been associated with increased risk of tendon rupture,

Subject Categories:

  • Anatomy and Physiology
  • Medicine and Medical Research

Distribution Statement:

APPROVED FOR PUBLIC RELEASE